MAUDE Adverse Event Report: CELESTICA ELECTRONICS S PTE LTD RELIACATCH; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CELESTICA ELECTRONICS S PTE LTD RELIACATCH; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CATCH12
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abrasion (1689); Bruise/Contusion (1754); Cardiac Arrest (1762); Death (1802); Exsanguination (1841); Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888); Hemothorax (1896); Low Blood Pressure/ Hypotension (1914); Hypovolemic Shock (1917); Laceration(s) (1946); Perforation (2001); Pulmonary Edema (2020); Tissue Damage (2104); Abdominal Distention (2601); No Code Available (3191); Unspecified Tissue Injury (4559)
Date of Event 03/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic-assisted left upper lobectomy for bronchogenic adenocarcinoma with the assistance of the intuitive surgical xi robot.A total of 4 robotic port sites were created along the left lateral chest wall between the 7th and 8th ribs.The surgeon had completed the dissection of the left upper lobe and had deployed the retrieval bag.The specimen was being loaded into the bag when the surgeon noted a large amount of blood in the cavity.Anesthesiologist noted no blood pressure.The surgeon converted the procedure to open thoracotomy, massive transfusion protocol implemented along with cardiopulmonary resuscitation (cpr)- advanced cardiovascular life support (acls) protocol.The patient never responded to any of the resuscitative efforts and expired.Afterwards, it was noted that the left pulmonary artery had a tear in it.The retrieval bag was inspected, and it was noted that there was a piece of the ring wire protruding out.
 
Additional Manufacturer Narrative
Additional information received: if information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info received: if information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: h6 (patient/device/health impact codes; e2402: left ventricular distension, patient asystolic, deemed nonsurvivable).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of robotic-assisted left upper lobectomy for bronchogenic adenocarcinoma with the assistance of the intuitive surgical xi robot.It was reported that after deploying the retrieval bag during dissection of the left upper lobe, the patient experienced large amount of bleeding in cavity, no blood pressure, cardiac arrest, hypovolemic, hypotension, hemorrhage, irreparable near circumferential tear in the left main pulmonary artery, left ventricular distension, bleeding from left groin (site of central line placement), abdomen distended, right lung compromise with pulmonary edema, accidental puncture and laceration of circulatory system organ, patient asystolic, deemed nonsurvivable, and death.Patient treatment included conversion of procedure to open thoracotomy, surgical procedures, massive blood transfusion, implemented cardiopulmonary resuscitation (cpr)- advanced cardiovascular life support (acls) protocol, open cardiac massage, iv for rapid volume replacement, placed on veno-arterial ecmo (extracorporeal membrane oxygenation), left chest tube and left femoral central lines placed, completion pneumonectomy (complete removal of remaining lung), vent placed in the left atrium, transfusions of blood products, and emergency resuscitative medications used.It was noted that a piece of the ring wire was protruding out of retrieval bag.Information received indicates the patient is now deceased, due to irreparable, near circumferential, tear in the left main pulmonary artery.
 
Additional Manufacturer Narrative
Additional info: b2 (date of death).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, five photos were returned for photographic evaluation.The first image noted the bag which was bloodied.The second image noted the device inserted into a port.The third image noted the handle of the device with white tubing protruding.The fourth image noted two devices side by side.The device to the left appears unused while the right device had a bloodied bag, inserted into a port with the protruding tubing around the handle.The fifth image noted a split view of the bloodied bag.Based on the evidence available the reported condition of instrument broke was confirmed based on the photos.The most likely root cause could be not established without the actual device.The other reported conditions of damage to surrounding anatomy, medical complication, opened patient and tissue torn were not confirmed.The most likely root cause could be not established without the actual device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
RELIACATCH
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CELESTICA ELECTRONICS S PTE LTD
no. 6 serangoon north avenue 5
singapore 55491 0
SG  554910
Manufacturer (Section G)
CELESTICA ELECTRONICS S PTE LTD
no. 6 serangoon north avenue 5
singapore 55491 0
SG   554910
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key10544055
Report Number2936999-2020-00670
Device Sequence Number16884614
Product Code GCJ
UDI-Device Identifier10884521704053
UDI-Public10884521704053
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K163102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCATCH12
Device Catalogue NumberCATCH12
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer05/12/2022
05/31/2022
03/07/2023
04/04/2023
06/22/2023
08/23/2023
09/28/2023
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date05/21/2022
06/06/2022
03/31/2023
04/13/2023
06/28/2023
09/13/2023
10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age77 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite